Alert archive / Indiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 42, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 1, 2016, 9:48 PM EDT for Hancock County, Marion County, Shelby County, Indiana. It was in force for 42 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2016, 9:48 PM EDT (01:48 UTC)
- Expired
- May 1, 2016, 10:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hancock County, IN, Marion County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 49 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 9:50 PM EDT | HAIL 2 | New Palestine, IN | |
| May 1, 9:55 PM EDT | HAIL 1 | 11 Se Indianapolis, IN | |
| May 1, 9:55 PM EDT | HAIL 1 | New Palestine, IN | RELAYED FROM THE FAMILY MEMBER OF ANOTHER OFFICE. HAIL IS ESTIMATED TO BE SLIGHTLY LARGER THAN 1 INCH. |
| May 1, 10:10 PM EDT | HAIL 1 | 2 Se New Palestine, IN | LOCATED IN FINLEY ON US 52 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 7:58 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1556 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
596
WUUS53 KIND 020148
SVRIND
INC059-097-145-020230-
/O.NEW.KIND.SV.W.0042.160502T0148Z-160502T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
948 PM EDT SUN MAY 1 2016
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MARION COUNTY IN CENTRAL INDIANA...
HANCOCK COUNTY IN CENTRAL INDIANA...
NORTHERN SHELBY COUNTY IN CENTRAL INDIANA...
* UNTIL 1030 PM EDT
* AT 947 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BEECH GROVE...
OR 8 MILES SOUTHEAST OF INDIANAPOLIS...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...LAWRENCE...GREENFIELD...BEECH GROVE...CUMBERLAND...NEW
PALESTINE...WARREN PARK...MORRISTOWN...SHIRLEY...WILKINSON AND SPRING
LAKE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 65 BETWEEN MILE MARKERS 104 AND 107.
INTERSTATE 70 BETWEEN MILE MARKERS 85 AND 112.
INTERSTATE 74 BETWEEN MILE MARKERS 93 AND 103.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
TORNADOES. MOVE QUICKLY TO A SAFE SHELTER SUCH AS AN INTERIOR ROOM...A
BATHROOM...CLOSET OR BASEMENT.
&&
LAT...LON 3987 8558 3987 8560 3979 8560 3978 8563
3961 8563 3967 8612 3982 8613 3992 8558
TIME...MOT...LOC 0147Z 265DEG 36KT 3973 8599
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
NIELD3 follow-up statements
680
WWUS53 KIND 020200
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1000 PM EDT SUN MAY 1 2016
INC097-020209-
/O.CAN.KIND.SV.W.0042.000000T0000Z-160502T0230Z/
MARION IN-
1000 PM EDT SUN MAY 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
EAST CENTRAL INDIANA.
LAT...LON 3987 8560 3979 8560 3978 8563 3961 8563
3965 8595 3985 8595 3992 8558 3987 8558
TIME...MOT...LOC 0159Z 267DEG 38KT 3972 8582
$$
INC059-145-020230-
/O.CON.KIND.SV.W.0042.000000T0000Z-160502T0230Z/
HANCOCK IN-SHELBY IN-
1000 PM EDT SUN MAY 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR HANCOCK AND NORTHERN SHELBY COUNTIES...
AT 959 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GREENFIELD...OR
13 MILES NORTH OF SHELBYVILLE...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GREENFIELD...CUMBERLAND...NEW PALESTINE...MORRISTOWN...SHIRLEY...WILKINSON
AND SPRING LAKE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 BETWEEN MILE MARKERS 94 AND 112.
INTERSTATE 74 BETWEEN MILE MARKERS 101 AND 102.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN INTERIOR ROOM...
A BATHROOM OR CLOSET OR BASEMENT.
&&
LAT...LON 3987 8560 3979 8560 3978 8563 3961 8563
3965 8595 3985 8595 3992 8558 3987 8558
TIME...MOT...LOC 0159Z 267DEG 38KT 3972 8582
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
NIELD160
WWUS53 KIND 020215
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1015 PM EDT SUN MAY 1 2016
INC059-145-020230-
/O.CON.KIND.SV.W.0042.000000T0000Z-160502T0230Z/
HANCOCK IN-SHELBY IN-
1015 PM EDT SUN MAY 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR SOUTHEASTERN HANCOCK AND NORTHEASTERN SHELBY COUNTIES...
AT 1015 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF GREENFIELD...OR 16 MILES NORTHEAST OF SHELBYVILLE...MOVING EAST AT
40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GREENFIELD AND MORRISTOWN.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 105 AND 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3978 8563 3961 8563 3965 8576 3971 8580
3985 8573 3987 8564 3987 8560 3979 8560
TIME...MOT...LOC 0215Z 265DEG 36KT 3973 8561
HAIL...1.00IN
WIND...60MPH
$$
NIELD771
WWUS53 KIND 020225 RRA
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1025 PM EDT SUN MAY 1 2016
INC059-145-020235-
/O.EXP.KIND.SV.W.0042.000000T0000Z-160502T0230Z/
HANCOCK IN-SHELBY IN-
1025 PM EDT SUN MAY 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HANCOCK AND
NORTHEASTERN SHELBY COUNTIES WILL EXPIRE AT 1030 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
CENTRAL INDIANA.
LAT...LON 3978 8563 3961 8563 3965 8576 3971 8580
3985 8573 3987 8564 3987 8560 3979 8560
TIME...MOT...LOC 0223Z 265DEG 36KT 3973 8561
$$
NIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 9:38 PM EDT, 10 minutes earlier.
Area forecast discussion, May 1, 9:38 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 938 PM EDT SUN MAY 1 2016 .UPDATE... NEAR TERM SECTION UPDATED && .SYNOPSIS... ISSUED AT 339 PM EDT SUN MAY 1 2016 A LOW PRESSURE SYSTEM MOVING THROUGH CENTRAL INDIANA WILL KEEP CHANCES FOR THUNDERSTORMS AROUND THROUGH THE EVENING AND INTO TONIGHT. AFTER THAT UPPER WAVES WILL PASS THROUGH AN EASTERN U.S. UPPER TROUGH BRINGING SOME LOW CHANCES FOR LIGHT SHOWERS TO THE AREA OFF AND ON UNTIL TUESDAY NIGHT. AT THAT POINT A STRONG LOW PRESSURE SYSTEM WILL SWING SOUTH AND BRING BETTER RAIN CHANCES FOR TUESDAY NIGHT AND WEDNESDAY WITH LOW SHOWER CHANCES IN IT/S WAKE. DRY WEATHER BUILDS IN WITH AN UPPER RIDGE TO END THE WEEK AND BEGIN THE WEEKEND. TEMPERATURES WILL RUN BELOW NORMAL UNTIL THE END OF THE WEEK. && .NEAR TERM /OVERNIGHT/... ISOLATED SUPERCELLS OVER CENTRAL INDIANA ARE EXPECTED TO DIMINSH OVER THE NEXT 2.5 HOURS AS THE SHORT WAVE QUICKLY PUSHES THROUGH THE AREA. RAISED POPS IN THE NEXT FEW HOURS ACROSS THE NORTHEAST FORECAST AREA AS PRECIP THERE APPEAR A CERTAINTY. OTHERWISE TRENDED TOWARD BLEND OF MODELS OVERNIGHT WITH FOG AND EXPECTED COLD AIR ADVECTION. PREVIOUS DISCUSSION BELOW... /THIS EVENING AND TONIGHT/... ISSUED AT 646 PM EDT SUN MAY 1 2016 MINOR TWEAKS MADE TO GRIDS...BUT MAJORITY REMAIN IN EXCELLENT SHAPE. WATCHING DEVELOPMENT OVER ILLINOIS AS UPPER WAVE OVER WEST CENTRAL ILLINOIS PUSHES EAST/NORTHEAST. MAY SEE SCATTERED STORMS DEVELOP INTO CLUSTERS OR LINE SEGMENTS OVER THE NEXT COUPLE OF HOURS. PREVIOUS DISCUSSION FOLLOWS. ISSUED AT 339 PM EDT SUN MAY 1 2016 AT 3 PM SEEING THUNDERSTORM DEVELOPMENT JUST SOUTH OF THE FORECAST AREA ACROSS SOUTHERN INDIANA AND KENTUCKY. COULD SEE DEVELOPMENT PRETTY MUCH ANYTIME NOW ACROSS THE SOUTHERN COUNTIES...AND HRRR SHOWS THE CURRENT ACTIVITY LIFTING NORTH AND INTO THE AREA OVER THE NEXT COUPLE OF HOURS. MODELS ARE IN PRETTY GOOD AGREEMENT THAT AN AREA OF THUNDERSTORMS WILL ARRIVE WITH THE COLD FRONT LATER THIS EVENING STARTING IN THE NORTHWEST AROUND 0Z AND OVERSPREADING THE NORTHERN HALF OF THE AREA FROM THERE. UNSURE HOW FAR SOUTH THIS AREA WILL GET SO KEPT THE HIGHEST POPS WITH THE FRONTAL PRECIP ACROSS THE NORTH. NOT READY TO CALL OFF SEVERE STORM CHANCES WITH CAPES ACROSS THE SOUTHERN HALF OR SO OF THE AREA OVER 1000 AND AN UPPER JETLET ON ITS WAY OUT OF THE PLAINS AND HEADING THIS WAY. BEST UPPER FORCING WILL BE WITH THIS FEATURE AND THE UPPER WAVE THAT ARRIVES AS THE SURFACE LOW LIFTS THROUGH SO KEPT LIKELY RAIN SHOWERS AND CHANCES FOR THUNDERSTORMS GOING ACROSS THE NORTHERN HALF BUT DROP THINGS OFF PRETTY QUICKLY AFTER FRONTAL PASSAGE. UNCERTAIN ABOUT DEVELOPMENT OF PATCHY FOG LATE TONIGHT IN THE WAKE OF THE SYSTEM SO WILL LEAVE OUT AT THIS TIME. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... ISSUED AT 339 PM EDT SUN MAY 1 2016 FORECAST MODELS ARE KEEPING THE UPPER TROUGH FURTHER WEST THIS SET OF RUNS AND TAKING LONGER TO BUILD THE UPPER RIDGE BACK IN OVER THE AREA. AS A RESULT...MORE CHANCES FOR RAIN ARE SNEAKING BACK INTO THE FORECAST WITH WEAK UPPER WAVES MOVING THROUGH THE MAIN TROUGH AND A STRONG FRONTAL SYSTEM MOVING DOWN INTO THE AREA TUESDAY NIGHT AND WEDNESDAY. LOOKS LIKE MOST OF THESE CHANCES WILL BE SMALL AND ONLY LOOKING AT LIGHT SHOWERS WITH THE EXCEPTION OF THE AFOREMENTIONED STRONG SYSTEM. WITH INSTABILITY AVAILABLE IN BOTH THE NAM AND GFS FOR WEDNESDAY AFTERNOON ADDED A SLIGHT CHANCE FOR THUNDER THEN. HIGH TEMPERATURES SHOULD RUN SLIGHTLY BELOW NORMAL WITH THE UPPER TROUGH BRINGING IN SOME COOLER AIR AND CLOUD COVER. LOWS SHOULD STAY NEAR NORMAL WITH THE CLOUD COVER. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... ISSUED AT 223 PM EDT SUN MAY 1 2016 A FEW REMNANT OR LINGERING SHOWERS APPEAR TO REMAIN ACROSS CENTRAL INDIANA (MOSTLY ACROSS THE EASTERN COUNTIES) IN THE WAKE OF LOW PRESSURE SYSTEM MOVING ACROSS THE AREA TO BE FOLLOWED BY AN UPPER TROUGH MOVING THROUGH TO THE NORTH. VERY WEAK/LIGHT CHANCES FOR RAIN SHOWERS ARE IN THE FORECAST WEDNESDAY NIGHT...AND EVEN MORE ANEMIC CHANCES BY THURSDAY. THURSDAY EVENING THROUGH THE FIRST HALF OF THE WEEKEND LOOKS DRY WITH MOSTLY SUNNY OR PARTLY CLOUDY SKIES AND WARMING TEMPERATURES BACK INTO THE 70S BY THE WEEKEND. THE NEXT SYSTEM PROJECTED TO IMPACT THE AREA APPEARS TO BE TOWARD THE LATTER HALF OF THE WEEKEND. THUNDERSTORMS WERE OMITTED FROM THE FORECAST FOR SUNDAY AT THIS TIME...HOWEVER WOULD NOT BE SURPRISED TO SEE THIS ADDED WITH SUBSEQUENT FORECAST UPDATES ESPECIALLY IF THE INSTABILITY LOOKS DECENT ENOUGH TO WARRANT MENTION. && .AVIATION /DISCUSSION FOR THE 020000Z TAFS/... ISSUED AT 709 PM EDT SUN MAY 1 2016 VFR CONDITIONS ARE EXPECTED TO DETERIORATE TO MVFR/IFR CONDITIONS OVERNIGHT. RAPID REFRESH CONTINUES TO SUGGEST WIDESPREAD PRECIPITATION DEVELOPING OVER CENTRAL ILLINOIS AND PROPAGATING ACROSS CENTRAL INDIANA DURING THE FIRST FEW HOURS OF THE TAF PERIOD. RADAR SHOWS SOME OF THESE SHOWERS STARTING TO DEVELOP. FOR NOW HAVE USED VCTS TO ACCOUNT FOR WINDOW OF LIKELY THUNDERSTORMS. MVFR/IFR CONDITIONS ARE EXPECTED OVERNIGHT AS COLD AIR ADVECTION ARRIVES ON NORTHERLY WINDS IN THE WAKE OF THE COLD FRONT. FORECAST SOUNDINGS SHOW SATURATED LOWER LEVELS THROUGH THE OVERNIGHT HOURS. BROAD CYCLONIC FLOW IN THE WAKE OF THE COLD FRONT ON TUESDAY ALONG WITH FORECAST SOUNDINGS INDICATING SATURATED LOWER LEVELS WITH CONVECTIVE TEMPS IN THE REACHABLE MID TO UPPER 50S SUGGESTS AFTERNOON SCT INSTABILITY SHOWERS THROUGH THE DAY AND LINGERING MVFR CIGS. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CP NEAR TERM...CP/NIELD SHORT TERM...CP LONG TERM...SMF AVIATION...JP
Hazardous weather outlook, May 1, 12:31 PM EDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1231 PM EDT SUN MAY 1 2016 INZ021-028>031-035>049-051>057-060>065-067>072-021645- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 1231 PM EDT SUN MAY 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS COULD BECOME STRONG...AND A FEW COULD BECOME SEVERE. HAZARDS: DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...HEAVY RAINFALL...LIGHTNING. TIMING: THE MOST FAVORABLE TIMING FOR STRONG TO SEVERE STORMS IS BETWEEN 4 PM AND MIDNIGHT. DISCUSSION: A LOW PRESSURE SYSTEM WILL MOVE ACROSS CENTRAL INDIANA TODAY AND TONIGHT BRINGING CHANCES FOR THUNDERSTORMS TO THE AREA. AMPLE SUNSHINE FOR MUCH OF THE AREA EARLY IN THE DAY WILL HELP FUEL THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DISCUSSION: THERE WILL BE A CHANCE OF LIGHT SHOWERS MONDAY AND AGAIN AROUND THE MIDDLE OF THIS WEEK. TEMPERATURES WILL BE COOLER THAN NORMAL MOST OF THIS WEEK...BUT IT WILL BECOME WARMER NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CP
In the hours before
Local storm report, May 1, 9:23 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
923 PM EDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM HAIL INDIANAPOLIS 39.71N 86.28W
05/01/2016 E0.25 INCH MARION IN NWS OFFICE
0922 PM HEAVY RAIN INDIANAPOLIS 39.71N 86.28W
05/01/2016 U0.00 INCH MARION IN NWS OFFICE
&&
MMBLocal storm report, May 1, 9:26 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
926 PM EDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL GREENCASTLE 39.64N 86.84W
05/01/2016 M0.70 INCH PUTNAM IN EMERGENCY MNGR
&&
MMBLocal storm report, May 1, 9:29 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
929 PM EDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM HAIL LINDEN 40.19N 86.90W
05/01/2016 E1.75 INCH MONTGOMERY IN PUBLIC
VARIED IN SIZE
&&
MMBLocal storm report, May 1, 9:34 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
934 PM EDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM HAIL 3 S KIRKLIN 40.15N 86.36W
05/01/2016 E1.00 INCH BOONE IN LAW ENFORCEMENT
LOCATION ESTIMATED BY RADAR. AT 850 NORTH AND 300 WEST
&&
MMBLocal storm report, May 1, 9:37 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
937 PM EDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM TSTM WND DMG CLAYTON 39.69N 86.52W
05/01/2016 HENDRICKS IN AMATEUR RADIO
US 40 SOUTH OF CLAYTON. LARGE TREE DOWN COVERING WEST
BOUND LANES. POWERLINES DOWN ON BOTH SIDES OF THE ROAD.
&&
MMBLocal storm report, May 1, 9:46 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
946 PM EDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM HAIL 5 SE KOKOMO 40.42N 86.07W
05/01/2016 E0.25 INCH HOWARD IN TRAINED SPOTTER
MINOR FLOODING AS WELL.
&&
MMBThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:03 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Putnam | 42 min |
| May 1, 8:05 PM EDT | Tornado Warning | IND | Fountain, Montgomery, Tippecanoe | 25 min |
| May 1, 8:12 PM EDT | Severe Thunderstorm Warning | IND | Parke, Vermillion | 48 min |
| May 1, 8:31 PM EDT | Tornado Warning | IND | Montgomery, Tippecanoe | 44 min |
| May 1, 8:33 PM EDT | Tornado Warning | IND | Hendricks, Morgan, Putnam | 27 min |
| May 1, 8:50 PM EDT | Tornado Warning | IND | Boone, Clinton, Montgomery, Tippecanoe | 40 min |
| May 1, 8:56 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Marion | 64 min |
| May 1, 9:01 PM EDT | Severe Thunderstorm Warning | IND | Parke, Putnam | 25 min |
| May 1, 9:14 PM EDT | Tornado Warning | IND | Hendricks, Marion | 46 min |
| May 1, 9:27 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Tipton | 48 min |
| May 1, 9:40 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Sullivan | 50 min |
| May 1, 9:59 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Lawrence, Martin, Monroe | 46 min |
| May 1, 10:05 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Madison, Tipton | 42 min |
| May 1, 10:11 PM EDT | Severe Thunderstorm Warning | IND | Rush | 35 min |
| May 1, 10:27 PM EDT | Tornado Warning | IND | Delaware, Henry, Madison | 17 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.